MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175430P0
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records review did not find any discrepancy in relation with the event reported.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 20j09.One retention sample was selected based on the closest characteristics of the complaint product: sterilization lot, type of product (woven/straight), date of coating and date of primary packaging.The goal was to find a product that has undergone the same type of manufacturing steps during a close period.Product m00202175126p0, sn(b)(4), lot 20j16, was chosen as the most representative.A visual inspection has been performed by the qa manager on this retention sample.The conclusion is as follows : "i have analyzed the product retention.The product is in compliance with our specification.There may be slight variations in color due to the collagen present on the prosthesis." the product is available and will be returned for examination the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Upon opening the graft package, surgeon noted that there were spots of discoloration on the graft material (brown spots on the cream colored graft).Surgeon did not know if these spots were an indication of a defect, but had not encountered such spots in his previous uses of hemashield platinum grafts and therefore elected not to implant this graft.An identical graft was selected and implanted successfully.There was no impact on the patient health status.The previous graft was never in contact with the patient.We learned later that the graft was opened and handled by the surgeon in the sterile field on the date of the procedure.While the graft was not ultimately implanted, the surgeon would have had blood on his gloves which transferred to the graft.As a result , the involved graft will need to be shipped as a biohazard.Complaint # (b)(4).
 
Event or Problem Description
See initial mfg report number: 1640201-2021-00025.Complaint # (b)(4).
 
Additional Manufacturer Narrative
(10/170) the involved device was sent to an external and independent laboratory for examination.In summary, the conclusions of the report are as follows: "the macroscopic analysis of the [returned device] reveals some irregularities on the surface of the graft with light-yellow masses and marks.The microscopical aspect of these irregularities suggests that they correspond to collagen traces and balls on the coating of the prosthesis." after reviewing the laboratory analysis report, the qa manager assessed that the deficiency reported is identified as an excess of collagen on the external part of the graft.There is no patient risk, it is a cosmetic defect.(25) the outcome of our investigation, which included all available information and the testing we performed, suggests that the returned graft was defective.The issue is related to a collagen excess defect.A non-conformity report has been initiated in order to investigate the cause and take appropriate corrective actions if necessary.It has been decided to raise awareness of this type of defect among the concerned manufacturing operators.Please note that this defect is only cosmetic and has no impact on the patient.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
MDR Report Key12221792
Report Number1640201-2021-00025
Device Sequence Number4172710
Product Code MAL
UDI-Device Identifier00384401018254
UDI-Public(01)00384401018254
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberM00202175430P0
Device Catalogue NumberM00202175430P0
Device Lot Number20J09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/08/2021
Patient Sequence Number1